Hail, Knox
- When
- April 10, 12:35 AM CST
- Where
- Knox County, Verdigre
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.600, -98.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 9, 9:45 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1045 PM CDT SAT APR 9 2005 .DISCUSSION... NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM SWRN NEBRASKA THRU NERN NEBRASKA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE NIGHT...MAINLY ALONG AND NORTH OF SAID BOUNDARY. SOUTH OF THIS AREA WILL LIKELY REMAIN CAPPED THROUGH THE NIGHT WITH 00Z NAM SUGGESTING NO PRECIP AT ALL THERE UNTIL TOMORROW. HAVE ADJUSTED GRIDS SLIGHTLY TO REMOVE MENTION OF PRECIP MAINLY ALONG AND SOUTH OF INTERSTATE 80 THEN TO ACCOUNT FOR THIS. SEVERE WEATHER WILL BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD AND EXISTING SEVERE WEATHER WATCH HAS THIS WELL IN HAND. BULK SHEAR VALUES ARE 35 KNOTS...BUT EFFECTIVE SHEAR (THE SHEAR BASED ON THE MOST UNSTABLE PARCEL LEVEL OR ABOUT 750 MB IN THIS CASE) WILL BE A BIT LESS AT 25 KNOTS OR SO. STILL WITH ELEVATED CAPE VALUES NEAR 1000 FOR THE NEXT FEW HOURS...SOME ISOLATED LARGER HAIL STONES COULD STILL OCCUR WITH FAVORED WET BULB ZERO VALUES AROUND 7000. DEWALD && .PREV DISCUSSION... 325 PM CDT SAT APR 9 2005 SYNOPSIS...12Z SUBJECTIVE UPPR AIR ANLYS INDCD MEAN WRN US TROF WITH A RIDGE OVR FM THE SE US INTO THE GREAT LAKES. TWO PRIMARY SHRTWV TROFS WERE VISIBLE AT 12Z WITH THE FIRST OVR THE WRN DAKOTAS. THE NEXT UPSTRM SHRTWV WAS SEEN OVR WRN AZ WITH ANOTHER 160 M HEIGHT FALL AT H5 AT KFGZ. AT H7 ELEVATED MIXED LAYER WAS SEEN ADVECTING ACRS THE CNTRL PLAINS WITH +6 AT DDC AND KAMA WITH VERY DRY MID-LVLS. AT H85 TROF EXTNDD SWD FM WRN ND LO INTO WRN KS. MOISTURE WAS BEGINNING TO RETURN TO THE REGION WITH +5 C DP NOTED AT KOAX. 18Z SFC ANLYS INDCD LO PRES OVR SE CO WITH SFC TROF EXTENDING TO THE N THRU CNTRL NEB. FORECAST...LATEST NUMERICAL GUIDANCE INDCS SFC TROF TO BE SLOWER AND THIS SEEMS REASONABLE PER LATEST SFC ANLYS. THIS SHLD KEEP MOST OF AREA FAIRLY QUIET FOR TONIGHT. CURRENT CU FIELD OVR ERN NEB/WRN IA INDCS AREA OF DEEPEST MOISTURE AND THIS SHLD GENERALLY DIE THRU THE EVENG. WITH CONTD MOISTURE RETURN...ATMOSPHERE WL CONT TO DESTABILIZE AS SEEN IN THE LATEST RUC ANLYS. LITTLE IN THE WAY OF SFC CONVERGENCE AND A LACK OF LARGE-SCALE SUPPORT SHLD KEEP CONVECTION SUPPRESSED FOR MUCH OF THE EVNG. AS THE LO-LVL JET DVLPS OVR CNTRL KS TO CNTRL NEB AFR 03Z...MASS CONVERGENCE INCREASES ALNG SFC TROF FM ERN SD INTO CNTRL NEB. THIS SHLD BE ENOUGH TO ALLOW FOR SCT -TSRA TO DVLP. CLD BEARING SHEAR INDCS SUFFICIENT BULK SHEAR FOR ORGANIZED CONVECTION. MOST OF THIS CONVECTION WL LIFT TO THE NE THRU THE NIGHT AND LEAVE AREAS ALONG AND S OF KOLU TO KTQE DRY. WL KEEP A SCHC GOING SOUTH OF THAT...BUT NOT EXPECTING MUCH THRU 12Z. GIVEN THE STRENGTH OF THE SHEAR AND INSTABILITY...AN ISO HAILER IS POSSIBLE BUT WIDESPREAD SVR NOT EXPECTED. UPPR LVL LOW WL CONT TO MAKE EWD PROGRESS ON SUN EMERGING ONTO THE HIGH PLAINS BY AFTN. SHRTWV RIDGE AHEAD OF MAIN UPPR LVL SYSTEM SHLD ALLOW FOR LARGE-SCALE SUBSIDENCE DURING THE MRNG HOURS ACRS THE CWA. ANY CONVECTION SHLD BE OVR THE FAR WRN/NWRN CWA. BY MID DAY...LARGE-SCALE HEIGHT FALLS/PV ADVECTION SEEN AT THE TROP LVL SHLD INCREASE ASCENT OVR THE SRN CWA. GIVEN THE COOLING ELEVATED MIXED-LAYER...CONVECTION SHLD QUICKLY FIRE OVR KS AND MV INTO NEB BY EARLY AFTN. SHEAR CONTS TO BE IMPRESSIVE DURING THE DAY ON SUN AND SVR IN THE FORM OF HAIL AND WND IS POSSIBLE WITH THIS CONVECTION. MUCH OF THE ERN CWA WL ACTUALLY REMAIN DRY THRU ALL OF THIS UNTIL DEEP LINEAR FORCING EMERGES AHEAD OF IMPRESSIVE SHRTWV TROF/CLOSED LO SUN NIGHT. SHLD ALLOW FOR A LINEAR MCS TO ADVANCE NEWD ACRS THE CWA BY 12Z MON. NUMERICAL GUIDANCE CONTS TO SLOW THE PROGRESS OF THE UPPR LO AND THIS MAY MAKE MON VERY INTERESTING. LOW-LVL MOISTURE WL CONT TO BE IN PLACE AND SFC LO SHLD BE SLOLY WORKING THRU THE CWA DURING THE AFTN. NAM HAS DRY-SLOT DVLPNG OVR SRN CWA WHICH ALLOW FOR DECENT INSTABILITY. IF THIS OCCURS AND WE CAN CLR THE CLDS OUT FOR A TIME...MAY SEE ISO SUPERCELLS DVLP OVR CNTRL/ERN CWA. THIS WL HAVE TO BE WATCHED IN LATER MDL RUNS AND WL BE UPDATING THE HWO TO INCLUDE SVR IN MON. UPPR LO THEN BECOMES ELONGATED NW-SE MON NIGHT AND THIS SHLD KEEP SCT -SHRA OVR THE AREA THRU TUES. BOUSTEAD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 PM CDT SAT APR 9 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 527 PM CDT SAT APR 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY NORTHWEST OF A LINE FROM COLUMBUS TO FREMONT TO ONAWA IOWA. LARGE HAIL IS EXPECTED TO BE THE PRIMARY HAZARD...BUT ISOLATED STRONG WIND GUSTS COULD ALSO OCCUR. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY ALONG A TROUGH OF LOW PRESSURE THAT WILL REMAIN IN PLACE ACROSS EASTERN NEBRASKA. WIND SHEAR AND INSTABILITY SHOULD BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA...AGAIN WITH LARGE HAIL AND WIND THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE TROUGH OF LOW PRESSURE WILL REMAIN ACROSS EASTERN NEBRASKA SUNDAY NIGHT AND MONDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE SUNDAY EVENING...THEN AGAIN MONDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF A LINE FROM FAIRBURY TO WAYNE. THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE LATER IN THE WEEK THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS EXTREME NORTHEAST NEBRASKA...AND THEN AGAIN ON SUNDAY. DEWALD
The Sioux Falls radar (KFSD), 153 km away, was scanning. The volume nearest the first event began at 06:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443677.